MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13264
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address: phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure involving the carotid artery via access in the superficial femoral artery, a flexor shuttle tibial guiding sheath separated at the hub upon removal of the device.The femoral access site was reportedly very fibrotic from a previous bypass procedure, as were the femoral and proximal right iliac arteries.Tension was reported upon removal of the sheath, which was inserted to 90 centimeters.The dilator was not in place upon removal of the sheath, which separated at the junction with the valve upon difficult removal from the patient.The device was completely removed from the patient.Heparin was given during the procedure; however, blood loss was not reported.The patient's current status was reported to be, "ok." a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving the carotid artery via access in the superficial femoral artery, a flexor shuttle tibial guiding sheath separated at the hub upon removal of the device.The femoral access site was reportedly very fibrotic from a previous bypass procedure, as were the femoral and proximal right iliac arteries.Tension was reported upon removal of the sheath, which was inserted to 90 centimeters.The dilator was not in place upon removal of the sheath, which separated at the junction with the valve upon difficult removal from the patient.The device was completely removed from the patient.Heparin was given during the procedure; however, blood loss was not reported.The patient's status was reported to be, "ok." a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.From the information provided upon review of the dmr, dhr, dhf, and ifu, cook concluded that the device was manufactured to specification, and that there are no nonconforming devices in house or out in the field.The product ifu warns, "reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation." cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure without design or manufacturing deficiency contributed to the failure mode.The customer stated that the patient anatomy was fibrous, and that the dilator was not inserted when the separation occurred.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10938688
Report Number1820334-2020-02228
Device Sequence Number4559876
Product Code DYB
UDI-Device Identifier00827002132641
UDI-Public(01)00827002132641(17)230812(10)13363120
Combination Product (Y/N)N
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2023
Device Model NumberG13264
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-HC
Device Lot Number13363120
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO GUIDEWIRE, UNKNOWN CAROTID STENT.; TERUMO GUIDEWIRE, UNKNOWN CAROTID STENT